MAUDE Adverse Event Report: COOK INC; FOZ CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number G47829
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter in a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set occluded during the procedure.The physician inserted the cvc (central venous catheter) into the right subclavian vein when the occlusion was noted.The lumens were successfully flushed and filled with saline solution prior to catheter introduction.It was confirmed that the lumens were clamped/injection caps placed prior to insertion into the patient.A new set was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D1: brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.E1: phone number: (b)(6).H3: device evaluated by mfg.? device not returned to manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation: it was reported that the catheter in a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set occluded during the procedure.The physician inserted the cvc (central venous catheter) into the right subclavian vein when the occlusion was noted.The lumens were successfully flushed and filled with saline solution prior to catheter introduction.It was confirmed that the lumens were clamped/injection caps placed prior to insertion into the patient.A new set was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, specifications, and quality control procedures for the device, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported lot and related subassembly lots found that 2 devices did not pass quality control inspections for unrelated failures; however, the affected products were scrapped prior to release from cook.A complaint history search identified no other events reported for the related failure mode.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, [c_t_ctulmabrm_rev7] ¿cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable,¿ provides the following information to the user related to the reported failure mode: warnings: ¿failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.¿ clincal studies: product recommendations: suggested catheter maintenance: ¿to prevent clotting or possibility of air embolus, the double-lumen¿s #2 lumen, the triple-lumen¿s #2 and #3 lumens and the five-lumen¿s #2, #3, #4, and #5 lumens should be filled with saline solution or heparinized saline solution (100 units of heparin per ml of saline is usually adequate), depending on institutional protocol, prior to catheter introduction.¿ instructions for use: ¿2.Prepare the catheter for insertion by flushing each of the lumens and clamping or attaching the injection caps to the appropriate extensions.¿9.-lumens should now be flushed with 5-10ml normal saline prior to use or establishment of heparin lock.¿ based on the information provided, no product returned, and the results of the investigation, cook was unable to establish a definitive root cause for this event.Without the device being returned, it is not possible to determine what was occluding the device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Common Device Name
FOZ CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22668837
Report Number1820334-2025-00917
Device Sequence Number3677912
Product Code FOZ
UDI-Device Identifier00827002478299
UDI-Public(01)00827002478299(17)270521(10)16185931
Combination Product (Y/N)Y
Initial Reporter CountryTW
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47829
Device Catalogue NumberC-UTLM-701J-RSC-ABRM-HC-RD
Device Lot Number16185931
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight55 KG